Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 13, 2021, 9:36 PM EDT for Stanly County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 9:36 PM EDT (01:36 UTC)
- Expired
- Aug 13, 2021, 10:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963
WWUS82 KRAH 140136
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
936 PM EDT Fri Aug 13 2021
NCZ038-039-073-074-140200-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
936 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Montgomery, southwestern Randolph and northern
Stanly Counties through 1000 PM EDT...
At 936 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or 8 miles northwest of Albemarle, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Badin, Denton, Richfield, New London,
Eldorado, Fish Tales Marina and Finger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 8030 3551 8018 3555 8021 3558 8021
3563 8026 3564 8029 3566 8030 3568 8009
3550 7993 3535 8019 3528 8043 3529 8044
TIME...MOT...LOC 0136Z 240DEG 10KT 3546 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:40 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 13, 8:40 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 840 PM EDT Fri Aug 13 2021 .SYNOPSIS... On the western periphery of strong, subtropical high pressure centered between the Carolinas and Bermuda, a surface trough will remain in the lee of the southern and central Appalachians through Saturday. Meanwhile, a cold front will approach slowly from the northwest, become modulated by multiple episodes of convection and outflow along its length, and settle across NC Saturday night into Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 355 PM Friday... Only isolated to widely scattered, pulse showers/storms are expected to form on outflow from ongoing cells centered in the US 1 and US 401 corridor, or from near HFF/MEB newd to TTA and LHZ, during the next several hours. Despite strong instability there, cells have not been particularly robust and have likely been suppressed by the wwd extension of an anomalous subtropical ridge centered off the NC coast. A few other cells may yet develop over the nw Piedmont during the same time, as the srn edge of outflow from an ongoing convective cluster over w-cntl VA drifts sewd. It will otherwise be a persistence very mild and muggy night, with lows only in the mid 70s for most and with most of the evening in the 80s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 415 PM Friday... Downstream of a synoptic trough forecast to amplify across the Great Lakes and srn ON/QC, a belt of 20-25 kts of wswly mid level flow and embedded convectively-enhanced mid level disturbances will be directed from the mid MS Valley to the middle Atlantic coast - mainly just north and northwest of cntl NC. At the surface, a slow-moving frontal zone will be similarly oriented and displaced slightly equatorward of the aforementioned mid level flow and disturbances. Preceding the front, an Appalachian- lee trough will remain over the srn middle Atlantic Piedmont. Multi-cellular clusters of convection are forecast to develop along both features, as the front moves sewd and ultimately intersects and merges with the trough over VA through the afternoon. Associated aggregate outflow will modulate the front sewd into cntl NC overnight-early Sun. Other pulse to lesser organized multi-cell showers and storms are forecast to develop over the Piedmont and Sandhills of cntl NC during the same time, where weaker wind profiles, under the continued influence of the subtropical ridge off the NC coast, will exist. Overall coverage, scattered to locally numerous, will likely be greatest initially from near AFP/VUJ newd to RDU and LHZ during the afternoon, then over the far nrn Piedmont later in the afternoon and perhaps throughout the night, as the foregoing front/outflow from slightly more-organized clusters over VA move sewd. Given that there will be no change in airmass until the front arrives late Sat night, it will again be hot. Forecast temperatures have consequently been adjusted upward from previous ones, though generally a degree or three less hot than those observed during recent days owing to the expected scattered to locally numerous showers and storms that may interrupt peak afternoon heating. Associated heat index values are expected to be mostly in the 100 to 105 degree range, except upr 90s again over the nw Piedmont. If it appears convective coverage will be less than currently anticipated, hotter yet, near persistence temperatures on Sat would necessitate the issuance of another Heat Advisory for most of the same counties as recent days. Outflow-cooled temperatures are expected to decrease into the 70 to 75 F range for most overnight. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 320 PM Friday... A stationary front will linger along the Coastal Plain early next week, weaken and then retreat back north by midweek. The newest model guidance shows TC Fred making landfall somewhere along the panhandle of FL early week with the weakening remnants moving north into the southern Appalachians. Southerly moisture moving into the region with PWs becoming above average to around 2 inches from Tuesday through Thursday. There is at least a chance of showers and storms everywhere Sunday through Wednesday, with the highest chance in the western Piedmont due to TC Fred out west and a weak mid/upper level ridge lingering offshore, thus slightly lower PoPs over the coastal Plain. As remnants of TC Fred moves north, we will return with afternoon summer time convection Thursday and Friday as a Piedmont trough redevelops. Early week high temps will be determined mainly by the timing of TC Fred. With a relief from he heat, for now, early week highs will be in the low/mid 80s which is 5 to 7 degrees below normal. Slowly temperatures will warm into the mid/upper 80s by end of the week but we remain at or just below normal. For the most up to date and official forecasts on TC Fred, please refer to the NHC website. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 830 PM Friday... Aside from a lingering chance of a shower or storm at GSO and INT for another couple of hours, VFR conditions are expected through the first half of Sat. Scattered to locally numerous showers and storms are expected to develop and affect cntl NC TAF sites Sat afternoon, with a risk of some lingering through the night over the nrn half of cntl NC. Outlook: Moisture will increase and pool along a frontal zone that will settle into cntl NC Sat night into Sun, at which time MVFR-IFR ceilings, and locally numerous showers/storms and associated sub-VFR conditions, are forecast. That regime may continue through early to mid next week, as the front lingers nearby and the possible remnants of Fred --and its associated tropical moisture-- move into the Southeastern US. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...CA AVIATION...MWS
Hazardous weather outlook, Aug 13, 7:18 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 718 PM EDT Fri Aug 13 2021 NCZ042-043-077-078-085-086-088-089-142330- Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 718 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values between 100 and 105 degrees, locally higher, are expected again on Saturday. Heat illnesses are possible if precautions are not taken. Outdoor exertion, especially in direct sunlight, can increase the risk of heat illnesses in these conditions. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-023>028-040-041-073>076-083-084-142330- Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 718 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values between 100 and 105 degrees are expected again Friday afternoon. Heat illnesses are possible if precautions are not taken. Outdoor exertion, especially in direct sunlight, can increase the risk of heat illnesses in these conditions. Strong to damaging wind gusts, and locally heavy downpours and flooding, will also be possible in scattered to locally numerous thunderstorms Saturday afternoon and evening, then again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021-022-038-039-142330- Person-Forsyth-Guilford-Davidson-Randolph- 718 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms Saturday afternoon and evening, then again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 3:42 PM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
342 PM EDT Fri Aug 13 2021
NCZ041-132015-
Wake NC-
342 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central Wake
County through 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Zebulon, or 10 miles east of Raleigh, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Knightdale, Wendell and Rolesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3575 7855 3578 7860 3584 7862 3590 7858
3593 7848 3590 7839 3578 7836 3574 7847
TIME...MOT...LOC 1941Z 251DEG 13KT 3584 7847
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 13, 4:44 PM EDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
444 PM EDT Fri Aug 13 2021
NCZ026-027-041-132145-
Nash NC-Franklin NC-Wake NC-
444 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of west central Nash,
northeastern Wake and central Franklin Counties through 545 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bunn, or 11 miles south of Louisburg, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisburg, Wake Forest, Zebulon, Franklinton, Bunn, Rolesville,
Spring Hope, Youngsville and Pilot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 7816 3593 7808 3581 7825 3582 7826
3581 7827 3583 7837 3602 7853 3613 7843
3616 7828
TIME...MOT...LOC 2043Z 216DEG 10KT 3594 7827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Aug 13, 4:47 PM EDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
447 PM EDT Fri Aug 13 2021
NCZ075-084>086-132145-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
447 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central Moore,
northeastern Scotland, northeastern Richmond and northwestern Hoke
Counties through 545 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hoffman, or 12 miles southwest of Southern Pines. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Hoffman, Pinebluff, Foxfire,
Sandhills Game Land, Camp Mackall and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3493 7936 3490 7948 3494 7961 3504 7967
3516 7962 3521 7949 3516 7932 3504 7929
TIME...MOT...LOC 2046Z 172DEG 3KT 3502 7949
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Aug 13, 8:56 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
856 PM EDT Fri Aug 13 2021
NCZ009-010-026-140200-
Franklin NC-Vance NC-Warren NC-
856 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Vance,
southwestern Warren and north central Franklin Counties through 1000
PM EDT...
At 855 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Warrenton, Norlina, Middleburg, Gillburg, Afton and South
Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3623 7843 3627 7847 3637 7847 3641 7836
3645 7820 3637 7809 3623 7811 3620 7830
TIME...MOT...LOC 0055Z 254DEG 9KT 3631 7835
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26Special weather statement, Aug 13, 9:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
936 PM EDT Fri Aug 13 2021
NCZ038-039-073-074-140200-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
936 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Montgomery, southwestern Randolph and northern
Stanly Counties through 1000 PM EDT...
At 936 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or 8 miles northwest of Albemarle, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Badin, Denton, Richfield, New London,
Eldorado, Fish Tales Marina and Finger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3550 8030 3551 8018 3555 8021 3558 8021
3563 8026 3564 8029 3566 8030 3568 8009
3550 7993 3535 8019 3528 8043 3529 8044
TIME...MOT...LOC 0136Z 240DEG 10KT 3546 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:56 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Aug 13, 10:11 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Aug 13, 10:45 PM EDT | Special Weather Statement | RAH | Montgomery | 45 min |
| Aug 13, 11:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 64 min |
| Aug 14, 12:03 AM EDT | Special Weather Statement | RAH | Granville | 42 min |
| Aug 14, 12:37 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 68 min |
| Aug 14, 4:01 AM EDT | Heat Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 14 more | 14 hr |
| Aug 14, 1:46 PM EDT | Special Weather Statement | RAH | Moore | 44 min |
| Aug 14, 1:47 PM EDT | Special Weather Statement | RAH | Wake | 43 min |
| Aug 14, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 51 min |
| Aug 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Aug 14, 2:33 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 2 hr |
| Aug 14, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | RAH | Stanly | 65 min |
| Aug 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 44 min |
| Aug 14, 3:25 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 3 hr |
| Aug 14, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 37 min |
| Aug 14, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 51 min |
| Aug 14, 3:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Aug 14, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 29 min |
| Aug 14, 4:08 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 70 min |
| Aug 14, 4:08 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Aug 14, 4:38 PM EDT | Special Weather Statement | RAH | Forsyth | 67 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Aug 14, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
| Aug 14, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 19 min |
| Aug 14, 5:24 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Aug 14, 6:25 PM EDT | Special Weather Statement | RAH | Guilford | 35 min |
| Aug 14, 6:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 118 min |
| Aug 14, 6:48 PM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 14, 7:23 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.